The Patch and Progesterone

by Daniela
(Orlando FL.)

First I would like to thank you for all this information it has been very useful for me. It has answer many questions. However, I need your help!

I am a 52 year woman. First I started using the patch - Vivelle, and I did well for a while, then I was having frequent pms. My breasts were swollen and painful, so I went to the doctor. After a test, he prescribed ultrasound and a biopsy. We are still waiting for the results. He also took me off the Vivelle patch. Immediately... a few days after being without the patch my life turned upside down and I started feeling horrible - in all aspects. So I went to a different doctor and basically begged to be given something so she prescribed Combipatch 50/140.

I started feeling better little by little, sleeping better, however, still not 100% myself. So... I find in my dresser an old tub of progesterone cream with a little bit in and I started using it. I noticed immediately the difference - felt great. But there was not much in it so now I am back to feeling mediocre. I placed an order of your progesterone cream and
am anxious to get it but went it gets here what should I do? Should I use both the Combipatch and your Progesterone cream too... will that be safe?

Comments for The Patch and Progesterone

Click here to add your own comments

Oct 25, 2009
The Patch and Progesterone
by: Wray

Hi Daniela Thanks for your kind words. The reason you initially felt better on the patch is explained in this web page we have: http://www.progesteronetherapy.com/estrogen-dominance.html
Coming off any drug cold turkey, even HRT, will cause adverse affects. It will be safe to use both the progesterone and the combi patch together. In fact if you wish to wean off the patch this is the gentlest way to do it, not cold turkey! I would be relieved if you didn't use the patch, although the decision is of course yours, please see this web page.
You might be interested to read these as well:
Nature.com
Seroxatsecrets
Take care, Wray

Apr 10, 2012
large fibroids and very high estrogen
by: Anonymous

Hi: My sister went to see a specialist about her fibroids which are very large in fact the gynecologist was unable to enter her cervix because of blockage. He tried to do a D&C but to no prevail. He was not able to get inside. My sister does not see a doctor regularly, in fact hardly at all and is not on any hormone medication to help this. She has had the bariatric surgery but has failed in that so she does have some issues with taking some(pills)and is overweight. Would a Progesterone patch help shrink her fibroids and lower her estrogen? Im not sure why this SPECIALIST hasn't put her on something while she awaits another appointment to see a specialist in a clinic in London Ontario who specialize in fibroids? I know its her fault for not seeing a physician at least yearly but now we are faced with this problem and Im thinking possibly shrinking her fibroids and getting her estrogen at a safer level would be the place to start wouldn't you think?

Apr 11, 2012
large fibroids and very high estrogen
by: Wray

Hi there I do agree shrinking the fibroids a good idea, otherwise it sounds as if she will need a major op to remove them.Fibroids are caused by oxidative stress and exacerbated by oestrogen. Please see our page on Delivery systems for more info on progesterone, it doesn't come in a patch. Injections, suppositories and creams are the most effective systems. High amounts are needed to suppress any excess oestrogen, which incidentally also causes weight gain. Large amounts of antioxidants are needed to reverse fibroids, in particular vitamin D. It would appear her level is very low, this not only reduces the benefits of progesterone, but causes weight gain and Insulin Resistance, which your sister undoubtedly has if she's overweight. Most people in Canada have low levels of vitamin D, see here, here, here and here. A lack of vitamin D causes weight gain, see here, here, here, here, here, here and here. And it's been found that vitamin D reduces fibroids, see here, here, here, here and here. Continued below.

Apr 11, 2012
large fibroids and very high estrogen Part 2
by: Wray

Hi there Please ask your sister to have a vitamin D test. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Aug 10, 2014
Be Happy in Menopause
by: Anonymous

Great article - question and reply. I went off HRT several years ago "cold turkey" after hearing the studies and have been suffering ever since. I use the progesterone cream along with an occasional touch of estrogen. I've tried to wean off of the creams with terrible results. O.K. for a couple of months and then hot flashes and aniexty back with a fury. Will have a hormone test soon to see where I am exactly and how to proceed with treatment. It could be a long/remaining life journey. Good Luck to all the ladies out there.............do what you can to be happy in your menapause years......

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video